Texas, 2005

Damaging Winds in Texas, October 27, 2005

October 27, 2005 · NWS BRO · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Oct 27, 1:30 PM CST, 4 hours 59 minutes earlier.

Area forecast discussion, Oct 27, 1:30 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
230 PM CDT THU OCT 27 2005

.DISCUSSION...A HIGH PRESSURE RIDGE WILL CONTINUE TO PRODUCE LIGHT
SOUTHEAST TO EASTERLY WINDS OVER THE CWA TONIGHT. WINDS WILL
GRADUALLY BECOME EAST TO NORTHEAST FRIDAY AND SATURDAY. RAIN CHANCES
AND MOSTLY CLOUDY TO PARTLY CLOUDY SKIES WILL CONTINUE ACROSS THE
RIO GRANDE VALLEY THROUGH FRIDAY. DRIER CONDITIONS WILL PREVAIL
ACROSS THE RIO GRANDE VALLEY OVER THE WEEKEND AND MONDAY WITH NEAR
NORMAL TEMPERATURES. RAIN CHANCES WILL INCREASE MONDAY AND CONTINUE
ACROSS THE AREA THROUGH TUESDAY MORNING AS A COLD FRONT MOVES
THROUGH DEEP SOUTH TEXAS. TEMPERATURES WILL DECREASE TO SLIGHTLY
BELOW NORMAL VALUES AND WINDS WILL SHIFT TO THE NORTH AND NORTHEAST
ONCE THE FRONT PASSES THROUGH THE AREA.
&&

.MARINE...AT 1PM BUOY020 REPORTED EAST-NORTHEAST WINDS AT 21 GUSTING
TO 25 KNOTS AND SEAS 5 FEET. WINDS AND SEAS WILL CONTINUE TO
INCREASE TODAY AS A COASTAL LOW PRESSURE AREA DOMINATES THE COASTAL
WATERS OF DEEP SOUTH TEXAS. A SMALL CRAFT ADVISORY WILL BE REQUIRED
FOR THE ENTIRE COASTAL WATERS BY TONIGHT.  MOISTURE WILL CONTINUE TO
INCREASE LATER THIS AFTERNOON AND TONIGHT CAUSING SCATTERED SHOWERS
AND THUNDERSTORMS AND CONTINUE THROUGH FRIDAY MORNING.  MOISTURE
WILL DECREASE ONCE AGAIN BY THE WEEKEND AS THE COASTAL TROUGH OF LOW
PRESSURE MOVES EAST OVER THE GULF.
&&

.AVIATION...TEMPO MVFR CIGS AND VSBYS DUE TO SHOWERS AND
THUNDERSTORMS FOR THE NEXT 24 HOURS.  MODERATE EAST TO SOUTHEAST
WINDS WILL PREVAIL THROUGH FRIDAY.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  68  80  67  83  70 /  20  20  00  00  00
BROWNSVILLE          65  81  64  81  69 /  20  20  00  00  00
HARLINGEN            66  82  63  84  67 /  20  20  00  00  00
MCALLEN              67  81  65  81  68 /  20  20  00  00  00
RIO GRANDE CITY      66  82  64  82  66 /  20  20  00  00  00
SOUTH PADRE ISLAND   70  78  70  80  72 /  20  20  00  00  00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...SCA FOR GMZ150-155-170-175.
&&

SYNOPTIC/GRIDS...63
MARINE/AVIATION...65
MESO...CAMPBELL
Hazardous weather outlook, Oct 27, 5:26 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
626 PM CDT THU OCT 27 2005

TXZ248>257-281100-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
626 PM CDT THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REMAINDER OF TONIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR BROOKS AND KENEDY COUNTIES
THIS EVENING DUE TO THUNDERSTORMS MOVING SOUTHEAST OUT OF DUVAL AND
JIM WELLS COUNTIES. THESE STORMS WILL LIKELY PRODUCE LARGE HAIL...
DAMAGING THUNDERSTORM WINDS AND POSSIBLE TORNADOES THROUGH 9 PM
THIS EVENING FOR THESE TWO COUNTIES. OTHERWISE...GUSTY WINDS NEAR 32
KNOTS HAVE BEEN REPORTED OVER THE LAGUNA MADRE...FROM OUTFLOW
BOUNDARIES EJECTED BY EARLIER CONVECTION. WINDS WILL SUBSIDE AFTER
SUNSET. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY MORNING
FOR THE OFFSHORE WATERS. SCATTERED THUNDERSTORMS WILL CONTINUE
THROUGH MID EVENING ALONG THE RIO GRANDE RIVER...MAINLY CONFINED TO
STARR COUNTY. THE MAJORITY OF THE AGGRESSIVE CONVECTION HAS MOVED
SOUTH INTO ADJACENT MEXICO. ONLY ISOLATED SHOWERS ARE EXPECTED EARLY
FRIDAY MORNING. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE COASTAL WATERS
FRIDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED EARLY NEXT WEEK
AS A COLD FRONT MOVES INTO DEEP SOUTH TEXAS MONDAY NIGHT. SHOWER
AND THUNDERSTORMS WILL BE POSSIBLE AT THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED FOR BROOKS AND KENEDY
COUNTIES THIS EVENING.

PHILO/SPEECE

In the hours before

Special weather statement, Oct 27, 1:00 PM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 PM CDT THU OCT 27 2005

TXZ248>257-272200-
BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON-
INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA-
200 PM CDT THU SEP 1 2005

...STRONG THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP SOUTH TEXAS
TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF
THE COASTAL COUNTIES OF DEEP SOUTH TEXAS.  THESE THUNDERSTORMS HAVE
A HISTORY OF VERY HEAVY RAINS...GUSTY WINDS AND FREQUENT LIGHTNING.
THESE THUNDERSTORMS ARE MOVING RAPIDLY MOVING SOUTHEAST AND COULD
REACH SOUTHERN CAMERON COUNTY WITHIN THE NEXT 2 HOURS.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/BRO.

65

The radar

The Corpus Christi radar (KCRP), 81 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brooks

When
October 27, 6:29 PM CST
Where
Brooks County, 6 mi E of Falfurrias
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
27.233, -98.050

Strong thunderstorm wind gusts uprooted trees and knocked down power lines near Falfurrias.

Thunderstorm Wind, Brooks

When
October 27, 6:34 PM CST
Where
Brooks County, 5 mi SE of Falfurrias
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
27.183, -98.100

Weather spotter reported wind gusts to near 60 mph near Falfurrias along with half inch diameter hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, October 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481132, 5481133.